Alert archive / Illinois / Wind Advisories in 2025
Wind Advisory 8, NWS Lincoln, IL
NWS Lincoln, IL issued this wind advisory at Apr 1, 2025, 2:42 PM CDT for 35 counties in Illinois. It took effect at Apr 2, 2025, 8:00 AM CDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Apr 1, 2025, 2:42 PM CDT (19:42 UTC)
- In effect from
- Apr 2, 2025, 8:00 AM CDT
- Expired
- Apr 2, 2025, 7:19 PM CDT
- In force
- 11 hr
- Issued by
- NWS Lincoln, IL
All 35 counties
Cass County, IL, Champaign County, IL, Christian County, IL, Clark County, IL, Clay County, IL, Coles County, IL, Crawford County, IL, Cumberland County, IL, DeWitt County, IL, Douglas County, IL, Edgar County, IL, Effingham County, IL, Fulton County, IL, Jasper County, IL, Knox County, IL, Lawrence County, IL, Logan County, IL, Macon County, IL, Marshall County, IL, Mason County, IL, McLean County, IL, Menard County, IL, Morgan County, IL, Moultrie County, IL, Peoria County, IL, Piatt County, IL, Richland County, IL, Sangamon County, IL, Schuyler County, IL, Scott County, IL, Shelby County, IL, Stark County, IL, Tazewell County, IL, Vermilion County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 42 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.7 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 986 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 230 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
935 WWUS73 KILX 011942 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 242 PM CDT Tue Apr 1 2025 ILZ038-043>046-052>057-061>063-066>068-071>073-020345- /O.NEW.KILX.WI.Y.0008.250402T1300Z-250403T0500Z/ McLean-De Witt-Piatt-Champaign-Vermilion-Christian-Macon-Moultrie- Douglas-Coles-Edgar-Shelby-Cumberland-Clark-Effingham-Jasper- Crawford-Clay-Richland-Lawrence- Including the cities of Bloomington, Olney, Lawrenceville, Tuscola, Danville, Marshall, Champaign, Charleston, Effingham, Shelbyville, Monticello, Taylorville, Flora, Normal, Decatur, Mattoon, Sullivan, Robinson, Clinton, Paris, Urbana, Newton, and Greenup 242 PM CDT Tue Apr 1 2025 ...WIND ADVISORY IN EFFECT FROM 8 AM WEDNESDAY TO MIDNIGHT CDT WEDNESDAY NIGHT... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of central, east central, and southeast Illinois. * WHEN...From 8 AM Wednesday to midnight CDT Wednesday Night. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Patchy blowing dust is possible and may locally lower visibility to near zero. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ ILZ027>031-036-037-040>042-047>051-020345- /O.NEW.KILX.WI.Y.0008.250402T1700Z-250403T0000Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-Schuyler- Mason-Logan-Cass-Menard-Scott-Morgan-Sangamon- Including the cities of Beardstown, Lincoln, Jacksonville, Springfield, Lacon, Galesburg, Eureka, Pekin, Rushville, Winchester, Toulon, Canton, Havana, Petersburg, and Peoria 242 PM CDT Tue Apr 1 2025 ...WIND ADVISORY IN EFFECT FROM NOON TO 7 PM CDT WEDNESDAY... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of central and west central Illinois. * WHEN...From noon to 7 PM CDT Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 37
3 follow-up statements
250 WWUS73 KILX 020217 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 917 PM CDT Tue Apr 1 2025 ILZ038-043>046-052>057-061>063-066>068-071>073-021200- /O.CON.KILX.WI.Y.0008.250402T1300Z-250403T0500Z/ McLean-De Witt-Piatt-Champaign-Vermilion-Christian-Macon-Moultrie- Douglas-Coles-Edgar-Shelby-Cumberland-Clark-Effingham-Jasper- Crawford-Clay-Richland-Lawrence- Including the cities of Charleston, Sullivan, Taylorville, Bloomington, Danville, Effingham, Normal, Newton, Lawrenceville, Shelbyville, Olney, Mattoon, Clinton, Urbana, Champaign, Decatur, Paris, Tuscola, Marshall, Flora, Monticello, Greenup, and Robinson 917 PM CDT Tue Apr 1 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM WEDNESDAY TO MIDNIGHT CDT WEDNESDAY NIGHT... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of central, east central, and southeast Illinois. * WHEN...From 8 AM Wednesday to midnight CDT Wednesday Night. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Patchy blowing dust is possible and may locally lower visibility to near zero. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ ILZ027>031-036-037-040>042-047>051-021200- /O.CON.KILX.WI.Y.0008.250402T1700Z-250403T0000Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-Schuyler- Mason-Logan-Cass-Menard-Scott-Morgan-Sangamon- Including the cities of Havana, Toulon, Galesburg, Jacksonville, Lacon, Canton, Beardstown, Rushville, Petersburg, Lincoln, Peoria, Pekin, Eureka, Springfield, and Winchester 917 PM CDT Tue Apr 1 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 7 PM CDT WEDNESDAY... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of central and west central Illinois. * WHEN...From noon to 7 PM CDT Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Deubelbeiss
304 WWUS73 KILX 022340 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 640 PM CDT Wed Apr 2 2025 ILZ027>031-036-037-040>042-047>051-030045- /O.EXP.KILX.WI.Y.0008.000000T0000Z-250403T0000Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-Schuyler- Mason-Logan-Cass-Menard-Scott-Morgan-Sangamon- Including the cities of Lacon, Canton, Springfield, Havana, Lincoln, Eureka, Jacksonville, Pekin, Beardstown, Toulon, Peoria, Petersburg, Winchester, Rushville, and Galesburg 640 PM CDT Wed Apr 2 2025 ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... Wind gusts have subsided under 30 mph, so the Wind Advisory will be allowed to expire. $$ ILZ038-043>046-052>057-061>063-066>068-071>073-030500- /O.CON.KILX.WI.Y.0008.000000T0000Z-250403T0500Z/ McLean-De Witt-Piatt-Champaign-Vermilion-Christian-Macon-Moultrie- Douglas-Coles-Edgar-Shelby-Cumberland-Clark-Effingham-Jasper- Crawford-Clay-Richland-Lawrence- Including the cities of Champaign, Marshall, Effingham, Tuscola, Lawrenceville, Sullivan, Paris, Shelbyville, Decatur, Mattoon, Bloomington, Urbana, Normal, Flora, Charleston, Olney, Robinson, Newton, Greenup, Monticello, Clinton, Danville, and Taylorville 640 PM CDT Wed Apr 2 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... * WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph. * WHERE...Portions of central, east central, and southeast Illinois. * WHEN...Until midnight CDT tonight. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 37
174 WWUS73 KILX 030019 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 719 PM CDT Wed Apr 2 2025 ILZ038-043>046-052>057-061>063-066>068-071>073-030130- /O.CAN.KILX.WI.Y.0008.000000T0000Z-250403T0500Z/ McLean-De Witt-Piatt-Champaign-Vermilion-Christian-Macon-Moultrie- Douglas-Coles-Edgar-Shelby-Cumberland-Clark-Effingham-Jasper- Crawford-Clay-Richland-Lawrence- Including the cities of Champaign, Marshall, Effingham, Tuscola, Lawrenceville, Sullivan, Paris, Shelbyville, Decatur, Mattoon, Bloomington, Urbana, Normal, Flora, Charleston, Olney, Robinson, Newton, Greenup, Monticello, Clinton, Danville, and Taylorville 719 PM CDT Wed Apr 2 2025 ...WIND ADVISORY IS CANCELLED... General wind gusts have diminished below 30 mph, therefore the advisory has been cancelled. However, keep in mind that localized damaging winds may still occur in severe thunderstorms that continue east of I-57 this evening. $$ 37
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this wind advisory went out at Apr 1, 12:45 PM CDT, 1 hour 57 minutes earlier. Its key messages:
- A few thunderstorms will develop tonight as a warm front lifts through the region. The storms will be most numerous along and northwest of a Springfield to Champaign line where a low probability (5-15% chance) for hail exists after midnight.
- A more significant severe weather event will unfold on Wednesday. The latest SPC outlook indicates an Enhanced Risk (level 3 of 5) for damaging wind gusts, large hail, and tornadoes.
- Multiple rounds of showers and thunderstorms will lead to a risk for excessive rainfall and flooding issues along and south of I-70...where a Flood Watch is in effect from Wednesday afternoon through Sunday morning.
Area forecast discussion, Apr 1, 12:45 PM CDT, 1 hour 57 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Lincoln IL 1245 PM CDT Tue Apr 1 2025 .KEY MESSAGES... - A few thunderstorms will develop tonight as a warm front lifts through the region. The storms will be most numerous along and northwest of a Springfield to Champaign line where a low probability (5-15% chance) for hail exists after midnight. - A more significant severe weather event will unfold on Wednesday. The latest SPC outlook indicates an Enhanced Risk (level 3 of 5) for damaging wind gusts, large hail, and tornadoes. - Multiple rounds of showers and thunderstorms will lead to a risk for excessive rainfall and flooding issues along and south of I-70...where a Flood Watch is in effect from Wednesday afternoon through Sunday morning. && .DISCUSSION... Issued at 353 AM CDT Tue Apr 1 2025 ...Scattered Thunderstorms Tonight... 00z Apr 1 CAMs all indicate scattered showers and thunderstorms developing tonight as a warm front lifts northward into the area. While instability will initially be absent this evening, NAM shows MUCAPE values increasing to over 1000J/kg after midnight. Forecast soundings show a strongly capped boundary layer, with steep mid-level lapse rates and increasing elevated instability overnight. While organized severe weather is not likely, a few of the cells will be capable of producing marginally severe hail (up to penny-sized) and gusty winds. Based on model consensus, think the best chance for storms will focus along/northwest of a Springfield to Champaign line overnight. ...Severe Weather Outbreak on Wednesday... As has been advertised for the past several days, Wednesday continues to look like a volatile day across parts of central Illinois as a strong cold front interacts with a moderately unstable and strongly sheared environment. The overall set-up has many similarities to what transpired on Sunday, March 30: however, the deep-layer shear is stronger due to a powerful low-level jet progged to develop from the Ozarks northeastward into the Great Lakes late tonight into Wednesday. 00z NAM shows the core of the jet peaking at 75-80kt, thus contributing to 60-80kt of 0-6km bulk shear. While the boundary layer will initially be capped, as temperatures warm and the cap is broken, some of this momentum will be mixed to the surface from around midday through the afternoon. NBM gusts seemed way too low given the extremely strong jet, so used the higher CONSSHORT guidance to get gusts of 45-50mph along/east of I-55. Would not be surprised to see gusts even higher than this...and a Wind Advisory or possibly even a High Wind Warning may be warranted if trends continue. 00z CAMs show a line of convection developing along an advancing cold front across eastern Nebraska/Kansas tonight...then pushing eastward to the Mississippi River toward dawn Wednesday. Think this initial surge of storms will weaken only slightly as it tracks into the western KILX CWA during the morning, thus leading to a low risk for damaging wind gusts and hail along/west of I-55. While model solutions vary, consensus suggests convection will re-intensify and become surface-based along the resulting outflow boundary by midday. It appears this process will most likely occur just east of the I-55 corridor almost exactly as it did this past Sunday. The renewed convection will then be able to interact with the favorable environment to produce damaging wind gusts in excess of 70mph, hail larger than quarters, and a few tornadoes...particularly along/east of a Shelbyville to Champaign line from early afternoon through early evening. A severe risk will likely linger along/south of I-70 through mid-evening before the most significant convection departs into Indiana. ...Flood Risk Across Southeast Illinois... The cold front will settle southward and stall across the Ohio River Valley Wednesday night as it becomes parallel to the upper level flow. The boundary will remain quasi-stationary from Wednesday night through Saturday night before a pattern change pushes it well south of the region by Sunday. Individual short- wave troughs interacting with the boundary in conjunction with the nocturnal low-level jet will lead to numerous rounds of showers and thunderstorms focused across the Ohio River Valley. While the GFS tends to keep the front locked in place and produces repeated rains over the same locations, the ECMWF indicates the boundary will waver north/south, resulting in rainfall more evenly distributed. Whichever solution ultimately verifies, consensus suggests a potentially extreme rainfall event across the Ohio River Valley. 00z Apr 1 ECMWF EFI for QPF focuses values in excess of 0.8 near the Ohio River both Wednesday night and Thursday night, then shifts those values northward to the I-72 corridor for Friday night into Saturday. Current WPC QPF forecast keeps the most extreme rainfall amounts mostly south of the KILX CWA closer to the Ohio River:however, 7-day amounts potentially greater than 5 inches come as far north as I-70. Storm total rainfall steadily decreases further N/NW, with 7-day accumulations of just 1-2 inches across the Illinois River Valley. Due to increasing confidence for excessive rainfall and flooding, a Flood Watch will remain in effect for locations along/south of I-70 from Wednesday afternoon through Sunday morning. Barnes && .AVIATION... (For the 18z TAFs through 18z Wednesday Afternoon) Issued at 1244 PM CDT Tue Apr 1 2025 A few rounds of scattered showers and thunderstorms will develop overnight through Wednesday morning as a powerful storm system moves into the area. VFR conditions can be expected until around 06Z-10Z, then lowering cigs and some locally much lower cigs/vsbys in thunderstorms can be expected. While a few strong to severe thunderstorms are possible by 18Z, the primary threat for severe thunderstorms is after 18Z. SE winds 10-15 kts with gusts 20-25 kts this afternoon, gradually increasing through the night, then shifting to southerly and increasing to 24-30 kts with gusts 35-45 kts by 18Z. Low level wind shear can be expected after 05Z as strong southerly winds aloft develop over the region. 37 && .ILX WATCHES/WARNINGS/ADVISORIES... Flood Watch from Wednesday afternoon through Sunday morning for ILZ062-063-066>068-071>073. &&
Hazardous weather outlook, Apr 1, 4:36 AM CDT, 10 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 436 AM CDT Tue Apr 1 2025 ILZ027>031-036>038-040>042-047>051-021200- Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Schuyler- Mason-Logan-Cass-Menard-Scott-Morgan-Sangamon- 436 AM CDT Tue Apr 1 2025 This Hazardous Weather Outlook is for central Illinois and west central Illinois. .DAY ONE...Today and tonight. A few thunderstorms will develop tonight as a warm front lifts northward into the region. Some of the storms will be capable of producing gusty winds and hail along and west of the I-55 corridor after midnight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A more significant severe weather event will unfold on Wednesday as a strong cold front pushes into central Illinois. There is an Enhanced Risk (level 3 of 5) for severe weather...including damaging wind gusts, hail, and isolated tornadoes. The primary time frame for severe weather along and west of the I-55 corridor will be from morning through mid-afternoon. In addition to the storms, southerly winds will gust 35-45mph on Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ043>046-052>057-061-021200- De Witt-Piatt-Champaign-Vermilion-Christian-Macon-Moultrie-Douglas- Coles-Edgar-Shelby- 436 AM CDT Tue Apr 1 2025 This Hazardous Weather Outlook is for central Illinois and east central Illinois. .DAY ONE...Today and tonight. A few thunderstorms will develop tonight as a warm front lifts northward into the region: however, severe weather is not expected. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A significant severe weather event will unfold on Wednesday as a strong cold front pushes into central Illinois. There is an Enhanced Risk for severe weather...including damaging wind gusts, large hail, and tornadoes. The primary time frame for severe weather east of the I-55 corridor will be from early afternoon through early evening. In addition to the storms, southerly winds will gust 45-50mph on Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ062-063-066>068-071>073-021200- Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- 436 AM CDT Tue Apr 1 2025 This Hazardous Weather Outlook is for east central Illinois and southeast Illinois. .DAY ONE...Today and tonight. A few thunderstorms will develop tonight as a warm front lifts northward into the region: however, severe weather is not expected. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A significant severe weather event will unfold on Wednesday as a strong cold front pushes into central Illinois. There is an Enhanced Risk for severe weather...including damaging wind gusts, large hail, and tornadoes. The primary time frame for severe weather along and south of I-70 will be from late afternoon through the evening. In addition to the storms, southerly winds will gust 45-50mph on Wednesday. Several rounds of showers and thunderstorms will produce potentially greater than 5 inches of rain along and south of the I-70 corridor from Wednesday afternoon through Saturday night. As a result, many area creeks and streams will experience significant rises and may spill out of their banks. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Barnes
Nearby
Wind Advisories in Illinois, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.